J Korean Diabetes.  2015 Dec;16(4):310-314. 10.4093/jkd.2015.16.4.310.

A Case of Diabetic Ketoacidosis Induced by Sodium-Glucose Cotransporter 2 Inhibitor

Affiliations
  • 1Department of Internal Medicine, Gangneung Asan Hospital, University of Ulsan College of Medicine, Gangneung, Korea. kozmozman@gnah.co.kr

Abstract

Sodium-glucose cotransporter 2 (SGLT2) inhibitors are a new class of oral antihyperglycemic drugs; inhibition of the cotransporter allows for increased renal glucose excretion that consequently leads to reduced plasma glucose level. We report a rare case of a 73-year-old woman with type 2 diabetes mellitus who developed severe ketoacidosis caused by an SGLT2 inhibitor. At admission, severe ketoacidosis with arterial PH 6.99 was observed, though her serum glucose level of 232 mg/dL was not excessively high. It is necessary to pay attention to patients with type 2 diabetes being treated with an SGLT2 inhibitor, as anorexia, diarrhea, dehydration, and weight loss can develop in conjunction with a high fat/protein diet.

Keyword

Diabetes mellitus; Ketosis; Sodium-glucose cotransporter 2
Full Text Links
  • JKD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr